Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Using candid lotion for fungal infection in groin area. White scaly patches on penis. Medication?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
Hi Dr.

I have been having a fungal (on & Off) infection in my groin area for a while now (probably close to 10years) for which I use Candid B lotion and its goes away in a few weeks. Now I notice some kind of white scales like patches on the head of the penis. once you wash it goes off like skin peeling of but comes back in the next few hours. If I use Dettol to wash the areas /apply Candid B, it does not come back so soon.
Posted Sat, 7 Jul 2012 in Skin Hair and Nails
Answered by Dr. Gaurang Krishna 3 hours later

Thanks for writing in.

what you have is intertrigo and candidal balanposthitis (scaling on penis head).

It is common in diabetics even if blood sugar is adequately controlled.

you have been using Candid B which contains a steroid along with an antifungal.

What you need is just an antifungal and no steroid. the steroid component prevents the infection to be eradicated completely.

My suggestion is to use Sertaconazole 2% cream twice daily for 15 days over the groin and the penis head. This will cure the infection.
To prevent recurrence you should use Abzorb powder twice daily. This absorb the sweat and also has antifungal properties. It is essential in humid weather like Trivandrum's.

Do not use dettol/savlon over the penis head as the skin there is very sensitive.
Rather, just wash with plain water and soap.

I hope this will solve your problem.

Should you have any further questions please do not hesitate to ask me

Above answer was peer-reviewed by
Follow-up: Using candid lotion for fungal infection in groin area. White scaly patches on penis. Medication? 16 days later
Hi Doctor,

It really helped, I am using onabet with Sertaconazole 2%. It has helped cure the white patches on the penis. however I have sever itching on the scrotum skin, especially the underside. i have applied the cream for 14+ days and now am using the powder. it helping when I put the powder but after a while it starts itching again.

What should I do now.

Thanks again,
Answered by Dr. Gaurang Krishna 23 hours later

Good to know that the cream helped you.
Itching in the under area of the scrotum is most commonly dermatitis rather than fungal infection.

I would like to see a picture of the scrotal skin before suggesting further treatment as the treatment of dermatitis is different from the treatment of fungal infection.

Awaiting your response

Above answer was peer-reviewed by
Follow-up: Using candid lotion for fungal infection in groin area. White scaly patches on penis. Medication? 9 days later
Hi Doctor,

Attached are photos of the Scrotal skin, The itching is quite sever and now extends to between the legs (occasionally) and to anal area (also occasionally). Though I feel a bit of tenderness at times, not pus or skin comes off, just the itch and I also notice that there is no redness either. I have also not used any medicine apart from the Onabet you prescribed. I notice the itch increasing during night and it really disturbs my sleep.

Thanks and regards,
Answered by Dr. Gaurang Krishna 20 hours later

Thanks for the pics.
As suspected the scrotal skin has dermatitis only.

Use execare cream once daily at night and take tab atarax 25 mg one tab befor sleep.
Do this for a couple of weeks and revert.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor